Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Asymptotic behavior of a linear delay difference equation


Authors: R. D. Driver, G. Ladas and P. N. Vlahos
Journal: Proc. Amer. Math. Soc. 115 (1992), 105-112
MSC: Primary 39A12; Secondary 34K25
MathSciNet review: 1111217
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider the linear delay difference equations

$\displaystyle {x_{n + 1}} - {x_n} = \sum\limits_{j = 1}^m {{a_j}({x_{n - {k_j}}} - {x_{n - {l_j}}}),\quad n = 0,1,2, \ldots } $

and

$\displaystyle {y_{n + 1}} - {y_n} = \sum\limits_{j = 1}^k {{b_j}{y_{n - j}},\quad n = 0,1,2, \ldots ,} $

where the coefficients $ {a_j}$ and $ {b_j}$ are real and $ {k_j}$ and $ {l_j}$ are nonnegative integers. In this note we describe, in terms of the initial conditions, the asymptotic behavior of solutions of these equations in several cases when the characteristic equation has a dominant real root. Some of the results extend to systems of equations.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 39A12, 34K25

Retrieve articles in all journals with MSC: 39A12, 34K25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1111217-0
PII: S 0002-9939(1992)1111217-0
Article copyright: © Copyright 1992 American Mathematical Society